Alert archive / Wyoming / Winter Storm Warnings in 2006

Winter Storm Warning 15, NWS Cheyenne, WY

December 19, 2006Crook County, Weston County, Wyoming

NWS Cheyenne, WY issued this winter storm warning at Dec 19, 2006, 10:11 AM MST for Crook County, Weston County, Wyoming. It took effect at Dec 19, 2006, 2:35 PM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 19, 2006, 10:11 AM MST (17:11 UTC)
In effect from
Dec 19, 2006, 2:35 PM MST
Expired
Dec 19, 2006, 10:07 PM MST
In force
8 hr
Issued by
NWS Cheyenne, WY

Counties Crook County, WY, Weston County, WY

The radar

The Rapid City radar (KUDX), 139 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at Dec 19, 9:56 AM MST, 15 minutes earlier.

Area forecast discussion, Dec 19, 9:56 AM MST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
956 AM MST TUE DEC 19 2006

.DISCUSSION...12Z NAM LOOKS SIMILAR TO THE PREVIOUS MODEL RUNS WITH
THE STORM SYSTEM TRENDING SLIGHTLY FURTHER NORTH.  THE 12Z NAM ALSO
HAS INCREASED ITS QPF FOR THE CWA FOR THE WEDNESDAY AND WEDNESDAY
NIGHT TIME FRAME.  HAVE DECIDED TO UPGRADE ALL PREVIOUSLY ISSUED
HIGHLIGHTS FOR THE CWA TO TAKE INTO ACCOUNT THE SNOW AND STRONG
WINDS.  SEE THE END OF THE DISCUSSION FOR THE CURRENT HIGHLIGHTS IN
EFFECT FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE.

&&

.PREVIOUS DISCUSSION  (ISSUED AT 400 AM MST TUE DEC 19 2006)

SHORT TERM...BOTH WRF AND GFS ARE SIMILAR TODAY AND TONIGHT...BUT
START TO DIVERGE SOMEWHAT WITH HANDLING OF UPPER AND SURFACE LOW
WED.  SOUTHERLY DIVERGENT FLOW WILL BE ALOFT TODAY.  A PIECE OF
ENERGY EJECTING OUT OF THE MAIN UPPER LOW OVER AZ WILL MOVE ACROSS
THE FORECAST AREA TODAY.  THE LARGE...COLD CORE UPPER LOW WILL MOVE
INTO NM TONIGHT...WITH SE FLOW AND PVA OCCURRING OVER THE AREA.
SOUTHERLY WINDS WILL ALSO OCCUR AT THE SURFACE TODAY AND TONIGHT AS
SURFACE HIGH PRESSURE OVER THE CENTRAL PLAINS MOVES EAST AND A
SURFACE LOW MOVES INTO THE CENTRAL PLAINS.  LOW AND MID LEVEL
MOISTURE WILL INCREASE TODAY AND BECOME FAIRLY DEEP TONIGHT.  WILL
CONTINUE WITH AREAS OF FOG UNTIL MID MORNING FOR THE CWA.  SCATTERED
SNOW SHOWERS WILL DEVELOP ACROSS THE SOUTHERN PORTION OF THE CWA
NEAR THE COLORADO BORDER THIS MORNING AND WILL SPREAD SLOWLY NORTH
THIS AFTERNOON.  WILL GO WITH A CHANCE OF SNOW FOR TONIGHT ACROSS
THE SOUTHERN HALF OF THE CWA.  SNOWFALL AMOUNTS WILL BE AROUND AN
INCH OR TWO BY WED MORNING AT THE LOWER ELEVATIONS WITH 1 TO 3
INCHES IN THE MOUNTAINS.  HIGH TEMPERATURES WILL BE AROUND NORMAL
TODAY.

LONG TERM...WEDNESDAY THROUGH CHRISTMAS DAY. OBVIOUSLY THE MAIN
CONCERN REMAINS WITH THE STRONG UPPER CLOSED LOW MOVING TOWARDS
NORTHEAST COLORADO AND KANSAS BY WEDNESDAY MORNING. STRONG SOUTHERLY
FLOW OVER THE NEBRASKA PANHANDLE WILL CONTINUE TO PULL MOISTURE
NORTHWARD AND UPSLOPE FLOW ACROSS SOUTHEAST WYOMING. ALTHOUGH THERE
IS A PERIOD OF SNOW SHOWERS THAT WILL DEVELOP ACROSS THE PANHANDLE
ON TUESDAY NIGHT. HAVE DECIDED TO ISSUE THE WINTER STORM WARNING FOR
THE NEBRASKA PANHANDLE WEDNESDAY MORNING. BOTH THE NAM AND GFS
INDICATE THERE WILL BE A BREAK IN SNOW SHOWERS BETWEEN MIDNIGHT AND
6 AM MST WEDNESDAY ACROSS THE PANHANDLE.  GREAT VERTICAL MOTION
OCCURS IN THE DENDRITIC GROWTH LAYER AFTER 6 AM WEDNESDAY AND
CONTINUES THROUGH THE DAY AND EVENING ACROSS THE NEBRASKA PANHANDLE.
EXPECTING TOTAL SNOW ACCUMULATIONS OF 12 TO 16 INCHES BY THURSDAY
MORNING. ALTHOUGH THE NAM AND GFS BOTH SHOW AROUND 18 INCHES FOR
TOTAL ACCUMULATIONS...THESE SNOWFALL AMOUNTS ARE MORE IN LINE WITH
HPC FORECAST OF 12 TO 15 INCHES WITH POCKETS OF 18 INCHES. AS FOR
SOUTHEAST WYOMING HAVE DECIDED TO KEEP THE WINTER STORM WATCH SINCE
NOT AS CONFIDENT IN LOCATIONS OF HEAVY SNOW BANDS.  MY THINKING
RIGHT NOW WOULD PLACE THE WINTER STORM WARNING ACROSS AREAS EAST OF
INTERSTATE 25 AND THE SNOWY RANGE. HOWEVER...EXPECT THE SIERRA MADRE
MOUNTAINS TO RECEIVE LESS THAN THE MEDICINE BOW MOUNTAINS. THERE
WILL BE A TRANSITION LINE IN WHICH AREAS LIKE RAWLINS MAY ONLY NEED
A SNOW ADVISORY. WITH THE UNCERTAINTY HAVE DECIDED HOLD OFF ON
UPGRADING THE WATCH ACROSS SOUTHEAST WYOMING...ESPECIALLY SINCE THE
BEST TIME PERIOD FOR HEAVIEST SNOW APPEARS TO BE WEDNESDAY AFTERNOON
INTO THURSDAY MORNING. EARLY ESTIMATIONS OF TOTAL SNOW ACCUMULATIONS
ACROSS AREAS EAST OF INTERSTATE 25 LOOK TO BE 10 TO 13 INCHES WITH
SOME POCKETS OF SLIGHTLY HIGHER AMOUNTS ACROSS GOSHEN COUNTY. AS FOR
TEMPERATURES THROUGH THE PERIOD...OBVIOUSLY COLD. MAIN CONCERN FOR
THURSDAY MORNING LOW AND HIGH TEMPERATURES. MAY BE TOO HIGH WITH
TEMPERATURES...DEPENDING ON THE AMOUNT OF SNOWFALL. HAVE LOWERED
TEMPERATURES NEARLY 5F DEGREES BUT FEEL IT MAY NOT BE ENOUGH
DEPENDING ON SNOW COVER. FINALLY...THE WIND WILL INCREASE AS THE LOW
APPROACHED NORTHEAST COLORADO. INITIALLY STRONGER WINDS ACROSS THE
NEBRASKA PANHANDLE FROM THE SOUTH WILL THEN SWITCH FROM THE NORTH AS
THE LOW MOVES EASTWARD ON THURSDAY. COULD EXPECT BLOWING SNOW
CONDITIONS ON WEDNESDAY AND WEDNESDAY NIGHT...AND AS THE SYSTEM
SHIFTS EASTWARD SUSTAINED WINDS OVER THE NEBRASKA PANHANDLE WILL
REACH UP TO 25 MPH THURSDAY AFTERNOON.

MODELS INDICATED ANOTHER UPPER LEVEL FEATURE MOVING ACROSS WYOMING
ON FRIDAY AND FRIDAY NIGHT. WILL KEEP WITH A SLIGHT CHANCE OF SNOW
SHOWERS ACROSS AREAS EAST OF INTERSTATE 25. ONLY MINOR ADJUSTMENTS
FOR CHRISTMAS EVE AND CHRISTMAS DAY...WITH A SLIGHT CHANCE OF
MOUNTAIN SNOW SHOWERS ON CHRISTMAS EVE AND DRY CONDITIONS ON
CHRISTMAS DAY.

&&

.AVIATION...IFR CONDITIONS WILL PERSIST ACROSS THE WESTERN AND
NORTHERN PORTIONS OF THE AREA THROUGH MID MORNING...WITH MVFR ACROSS
THE CENTRAL AND EASTERN PORTIONS.  MVFR CONDITIONS WILL PREVAIL THIS
AFTERNOON AND TONIGHT ACROSS THE ENTIRE AREA AS MOISTURE CONTINUES
TO MOVE INTO THE AREA FROM THE SOUTH.  LIGHT SNOW WILL DEVELOP
ACROSS MUCH OF THE AREA THIS AFTERNOON AND TONIGHT.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING FOR AREAS ALONG AND EAST OF THE LARAMIE
     RANGE FOR WEDNESDAY AND WEDNESDAY NIGHT. ZONES 59..60..64..
     66>70.
     SNOW ADVISORY FOR AREAS WEST OF THE LARAMIE RANGE FOR WEDNESDAY
     AND WEDNESDAY NIGHT. ZONES 61>63..65.
NE...BLIZZARD WARNING FOR THE ENTIRE WESTERN NEBRASKA PANHANDLE FOR
     WEDNESDAY AND WEDNESDAY NIGHT. ZONES 1>3..19>21..54..55.

&&

WEILAND
Hazardous weather outlook, Dec 19, 5:07 AM MST, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
507 AM MST TUE DEC 19 2006

NEZ001>003-019>021-054-055-201215-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
507 AM MST TUE DEC 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

POTENT WINTER STORM MOVING TOWARDS NORTHEAST COLORADO WILL BRING
A CHANCE OF SNOW SHOWERS THIS AFTERNOON AND EVENING. LIGHT
SNOWFALL ACCUMULATIONS EXPECTED THROUGH LATE TUESDAY EVENING.
SNOW ACCUMULATIONS OF 1 TO 3 INCHES ACROSS THE NEBRASKA
PANHANDLE...WITH HIGHEST SNOW AMOUNTS ACROSS SOUTHERN PORTIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINTER STORM WARNING IN EFFECT FROM 5 AM MST WEDNESDAY MORNING
THROUGH 6 AM MST THURSDAY FOR THE NEBRASKA PANHANDLE. LIGHT SNOW
WILL INCREASE IN INTENSITY AND COVERAGE ON WEDNESDAY AND WEDNESDAY
NIGHT. TOTAL SNOW ACCUMULATIONS BY THURSDAY MORNING OF 12 TO 16
INCHES IS EXPECTED. STRONG NORTH WINDS OF 20 TO 30 MPH WITH GUSTS
UP TO 35 MPH AT TIMES CAN PRODUCE BLIZZARD LIKE CONDITIONS WITH
BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES TO NEAR ZERO.
TRAVELERS MAY CONSIDER POSTPONING TRAVEL ON WEDNESDAY AND THURSDAY
DUE TO HAZARDOUS CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ059-060-064-066>070-201215-
CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
507 AM MST TUE DEC 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

POTENT WINTER STORM MOVING TOWARDS NORTHEAST COLORADO WILL BRING
A CHANCE OF SNOW SHOWERS THIS AFTERNOON AND EVENING. LIGHT
SNOWFALL ACCUMULATIONS EXPECTED THROUGH LATE TUESDAY EVENING.
SNOW ACCUMULATIONS OF 1 TO 2 INCHES FOR AREAS EAST OF THE LARAMIE
RANGE...WITH HIGHEST SNOW AMOUNTS ACROSS LARAMIE COUNTY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINTER STORM WATCH IN EFFECT FROM 5 AM MST WEDNESDAY MORNING
THROUGH 6 AM MST THURSDAY FOR AREAS EAST OF THE LARAMIE RANGE
INCLUDING CITIES BUT NOT LIMITED TO CHEYENNE...DOUGLAS...AND
WHEATLAND. LIGHT SNOW WILL INCREASE IN INTENSITY AND COVERAGE ON
WEDNESDAY AND WEDNESDAY NIGHT. TOTAL SNOW ACCUMULATIONS BY
THURSDAY MORNING OF 7 TO 14 INCHES IS EXPECTED. STRONG NORTH WINDS
OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH AT TIMES CAN PRODUCE
BLIZZARD CONDITIONS WITH BLOWING AND DRIFTING SNOW AND REDUCED
VISIBILITIES TO NEAR ZERO. TRAVELERS MAY CONSIDER POSTPONING
TRAVEL ON WEDNESDAY AND THURSDAY DUE TO HAZARDOUS CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ061>063-065-201215-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY-
507 AM MST TUE DEC 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

POTENT WINTER STORM MOVING TOWARDS NORTHEAST COLORADO WILL BRING
A CHANCE OF MOUNTAIN SNOW SHOWERS AND A SLIGHT CHANCE OF SNOW
SHOWERS IN THE LOWER ELEVATIONS THIS AFTERNOON AND EVENING. LIGHT
SNOWFALL ACCUMULATIONS EXPECTED THROUGH LATE TUESDAY EVENING.
SNOW ACCUMULATIONS OF UP TO ONE INCH IS POSSIBLE IN THE LOWER
ELEVATIONS WITH 3 TO 5 IN THE SIERRA MADRE AND MEDICINE BOW
MOUNTAINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINTER STORM WATCH IN EFFECT FROM 5 AM MST WEDNESDAY MORNING
THROUGH 6 AM MST THURSDAY FOR AREAS WEST OF THE LARAMIE
RANGE...INCLUDING BUT NOT LIMITED TO RAWLINS AND THE SNOWY RANGE.
LIGHT SNOW WILL INCREASE IN INTENSITY AND COVERAGE ON WEDNESDAY
AND WEDNESDAY NIGHT. TOTAL SNOW ACCUMULATIONS BY THURSDAY MORNING
OF 5 TO INCHES IN THE LOWER ELEVATIONS WITH 10 TO 18 INCHES IN THE
MOUNTAINS. STRONG NORTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO
45 MPH AT TIMES CAN PRODUCE BLIZZARD CONDITIONS WITH BLOWING AND
DRIFTING SNOW AND REDUCED VISIBILITIES TO NEAR ZERO. TRAVELERS MAY
CONSIDER POSTPONING TRAVEL ON WEDNESDAY AND THURSDAY DUE TO
HAZARDOUS CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 10:11 AM MSTBlizzard WarningCYS49 hr
Dec 19, 10:11 AM MSTSnow AdvisoryCYSCrook, Weston49 hr
Dec 19, 4:22 AM MSTWinter Storm WarningCYSBanner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 1 more6 hr

Nearby

Winter Storm Warnings in Wyoming, 2006Every winter storm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.